Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 29, 2017, 4:49 PM EST for Niagara County, Orleans County, New York. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 29, 2017, 4:49 PM EST (21:49 UTC)
- Expired
- Jan 29, 2017, 5:45 PM EST
- In force
- 56 min
- Issued by
- NWS Buffalo, NY
Counties Niagara County, NY, Orleans County, NY
The radar
The Buffalo radar (KBUF), 44 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
638
WWUS81 KBUF 292149
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
449 PM EST SUN JAN 29 2017
NYZ001-002-292245-
Orleans-Niagara-
449 PM EST SUN JAN 29 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHERN NIAGARA AND
NORTHERN ORLEANS COUNTIES...
At 444 PM EST, A band of lake effect snow producing snow fall rates
of 1 to 2 inches per hour will hug the Lake Ontario shoreline across
Niagara and Orleans counties this evening. This will create poor
travel conditions, mainly north of route 104, along the Lake Ontario
State Parkway and Route 18 Lake Road. Visibilities will drop quickly
to less than a half of a mile in this band of lake effect snow.
Locations impacted include...
Newfane, Youngstown, Waterport, Lakeside Beach State Park, Fort
Niagara State Park, Point Breeze, Kent, Kendall, Wilson and
Lyndonville.
LAT...LON 4340 7864 4342 7840 4341 7801 4333 7801
4320 7905 4325 7906 4329 7909
$$
ChurchWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 29, 4:19 PM EST, 30 minutes earlier.
Area forecast discussion, Jan 29, 4:19 PM EST, 30 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
419 PM EST Sun Jan 29 2017
.SYNOPSIS...
Seasonably cold air will maintain heavy lake effect snow east of
Lake Ontario through this evening, with lighter lake effect snow
east of Lake Erie. Winds will become more northwest tonight with
lake effect snow briefly developing along much of the south shore of
Lake Ontario before slowly diminishing on Monday. An area of low
pressure will then move through the region Tuesday and Wednesday
with widespread light to moderate snow accumulations.
&&
.NEAR TERM /THROUGH MONDAY/...
Lake effect snow will continue to be the focus through the near term
portion of the forecast. From a synoptic standpoint, low pressure
over Labrador will finally move into the North Atlantic tonight. A
mid level shortwave will approach overnight, with a surface trough
moving southeast across the area later this evening and forcing
boundary layer winds to become northwest. The trough itself will
only produce a few scattered light snow showers outside of lake
effect areas tonight and early Monday. Surface high pressure will
then build into the area Monday afternoon with any snow showers
ending outside lake effect areas, with a few breaks of sun even
possible between bands of lake effect clouds.
It will be colder than recent days as a push of colder air arrives
behind the trough late tonight. Expect lows in the mid to upper
teens on the lake plains tonight, with lower teens in the interior
Southern Tier valleys and some single numbers in Lewis County. Highs
on Monday will reach the lower to mid 20s across Western NY and
teens across the North Country.
Off Lake Erie...
A broad area of light lake effect snow will continue through this
evening across the higher terrain east of the lake from southern
Erie and Wyoming counties southward into the western Southern Tier.
Additional accumulations should only be limited to an inch or two
from late afternoon through tonight. After midnight low level flow
will become weaker and more northwesterly. This should allow snow to
diminish across southern Erie and Wyoming counties, and also
contract back towards the lake across the Southern Tier with most of
the remaining light snow focusing on Chautauqua County. Latest 12Z
Canadian GEM and high resolution NAM guidance suggest if any
upstream connection to Lake Huron develops, it will remain well west
of our area across northeast Ohio.
Monday morning some light lake effect snow showers will likely
continue mainly across Chautauqua County with another inch or so of
accumulation. Elsewhere across the higher terrain east of Lake Erie
expect just a few scattered light snow showers.
Off Lake Ontario...
A plume of heavy lake effect snow will drift slowly south across the
Tug Hill Plateau region during the late afternoon and early evening,
settling south across Oswego County during the mid evening. Full
westerly fetch, deeper moisture, and stronger low level convergence
will continue to support 1-2 inch per hour snowfall rates through
early to mid evening as the band settles slowly south. This should
support an additional 5-9 inches of accumulation across the Tug Hill
during the late afternoon to mid evening, bringing 4 day storm
totals to around 3 feet or a little more in the most persistent
bands.
By mid to late evening the low level trough will drop southeast
across the lake and force the band of lake effect snow southward as
winds become northwest. Expect the east/west oriented band to be
pushed onshore along much of the south shore and drop a quick 1-3
inches of accumulation from Niagara to Oswego counties, including
the Greater Rochester area. This band will continue to move south
and fall apart overnight, being replaced by lighter multiple banded
snow showers from Rochester to Oswego county and extending into the
northern Finger Lakes late tonight and Monday morning. This will
drop an additional 1-2 inches of accumulation for areas southeast of
the lake very late tonight through the first half of Monday. The
relatively fast motion of the initial burst of snow, then the light
nature of what follows should keep most areas below advisory
criteria.
The lake effect snow will slowly diminish southeast of the lake
through Monday afternoon, although it may not completely end with
lake induced equilibrium levels remaining above 7K feet into the
evening.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Monday night light lake effect snow showers will be pushing
northward and diminishing as a narrow ridge of high pressure crosses
the lakes. This activity will continue to weaken through the night
as wind shear increases, this in advance of a surface low that will
be passing through the Central Great Lakes Monday night. The fading
lake effect snow will likely be overtaken by the leading edge of
synoptic snow showers associated with this upstream clipper low.
Tuesday this surface low will track from near Lake Michigan to Lake
Erie Tuesday evening, and then across the Lake Ontario region
Tuesday night. Supporting this clipper low will be a shortwave
aloft...while additional lift in the left exit region of a 135 knot
300 hPa jet will support the formation of a period of light snow.
Snow may be light at the onset, but as moisture pools ahead of the
surface low, and we saturate the lower levels, snowfall rates should
increase by early Tuesday morning.
Greater snowfall totals are expected across the western two tiers of
counties of NYS where additional lake moisture, and upslope effects
yield moderate snowfall accumulations. Towards the Genesee Valley
and Finger Lakes region, both the farther distance from the Great
Lakes on a southwest flow, and the downslope flow into the Valley
will limit overall snow accumulations Tuesday to an inch or so.
Across the eastern Lake Ontario region snowfall accumulations
Tuesday and into Tuesday night will become moderate, but the filling
surface low and greater distance from the core of the upper level
135 knot jet may lead to less overall accumulations than that of far
western NY. Will continue to mention the Western Southern Tier, and
Niagara Frontier for potential moderate snowfall Tuesday and into
Tuesday night in the HWO product.
Tuesday night as the surface low tracks across Lake Ontario,
enhanced convergence around this surface low may bring enhanced
snowfall totals...with an additional inch or so of snow falling
along the southern Lake Ontario shoreline, while westerly flow over
the higher terrain of SW NYS and then later the Eastern LO region
will maintain light snow...with several additional inches of fresh
snow possible.
Wednesday continued vorticity streaming aloft, with weak surface
troughing will maintain snow showers across the region. Favored
regions will be the upslope regions east of both lakes...this on a
westerly flow. It will likely not be quite cool enough to produce
the instability needed for true lake effect snow. However cold air
will continue to build across the Great Lakes region Wednesday night
and this will likely generate a lake effect snow response,
especially off Lake Ontario which is slightly warmer than Lake Erie.
Ambient moisture will be moderate with this lake instability, and
with PWATS around climatological late January normals of 0.25 inches
there may not be enough moisture to generate a prolonged heavy band
of lake effect snow.
Temperatures Tuesday and Wednesday will be in the upper 20s to
around the freezing mark.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
During the period, the polar low will slowly drift across northern
Quebec. This will keep a longwave trough in place across much of the
eastern United States, resulting in below-average temperatures and
persistent west-northwesterly flow. The combination of cold
temperatures aloft and the aforementioned west-northwest flow will
likely result in fairly persistent lake-effect snows east of the
lakes. Highs during the period will run in the upper teens to the
20s, with lows in the teens to single digits.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
A broad area of light lake effect snow will continue through this
evening east of Lake Erie with areas of IFR across the higher
terrain just inland from the lake, including KJHW. This snow will
slowly weaken and diminish in areal extent overnight. A few light
snow showers will continue Monday with local MVFR/IFR mainly west of
KJHW.
Off Lake Ontario, a plume of heavy lake effect snow will continue
through this evening across the Tug Hill and likely remain just
barely south of KART, although a few passing light snow showers and
brief IFR at KART cannot be ruled out. Within the band, LIFR
conditions will continue through this evening in heavy snow. The
band of heavy lake effect snow will then move south and onshore
along the entire south shore of the lake later this evening as winds
become northwest. This will bring a several hour period of IFR to
locations south of the lake, including KROC. The lake effect snow
will slowly weaken southeast of Lake Ontario late tonight and
through the first half of Monday with conditions slowly improving to
mainly MVFR.
Outlook...
Tuesday and Wednesday...Areas of IFR in periods of snow.
Thursday and Friday...VFR/MVFR with scattered snow showers.
Local IFR in lake effect snow east of the lakes.
&&
.MARINE...
A strong area of low pressure over Labrador will move into the North
Atlantic tonight with winds slowly diminishing on the Lower Great
Lakes. Conditions will drop below Small Craft Advisory levels this
evening on Lake Erie and western Lake Ontario, and overnight on the
east half of Lake Ontario.
High pressure will then bring relatively light winds later Monday
and Monday night. An area of low pressure will then cross the region
Tuesday and Wednesday. Southwest winds will increase on Lake Erie
and may bring another round of Small Craft Advisory conditions.
Winds will be lighter through this period on Lake Ontario.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 7 PM EST this evening for
NYZ007.
Lake Effect Snow Warning until 10 PM EST this evening for
NYZ006-008.
MARINE...Small Craft Advisory until 7 PM EST this evening for LEZ040-
041.
Small Craft Advisory until 7 AM EST Monday for
LOZ043>045.
Small Craft Advisory until 7 PM EST this evening for
LOZ042.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...THOMAS
LONG TERM...WOOD
AVIATION...HITCHCOCK
MARINE...HITCHCOCKHazardous weather outlook, Jan 29, 12:55 PM EST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1255 PM EST SUN JAN 29 2017 NYZ001-002-010-011-301800- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- 1255 PM EST SUN JAN 29 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOW PRESSURE WILL MOVE ACROSS THE AREA TUESDAY AND WEDNESDAY. THIS SYSTEM WILL LIKELY PRODUCE MODERATE ACCUMULATIONS OF SNOW ACROSS WESTERN NY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-019>021-085-301800- WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 1255 PM EST SUN JAN 29 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOW PRESSURE WILL MOVE ACROSS THE AREA TUESDAY AND WEDNESDAY. THIS SYSTEM WILL LIKELY PRODUCE MODERATE ACCUMULATIONS OF SNOW ACROSS WESTERN NY. LAKE EFFECT SNOW MAY DEVELOP BEHIND THIS LOW PRESSURE SYSTEM AS A WESTERLY FLOW OF COLD AIR DEVELOPS LATER WEDNESDAY THROUGH THURSDAY. THIS MAY PRODUCE ADDITIONAL ACCUMULATING SNOW IN SOME AREAS EAST OF LAKE ERIE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>005-013-014-301800- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- 1255 PM EST SUN JAN 29 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-008-301800- OSWEGO-LEWIS- 1255 PM EST SUN JAN 29 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOW PRESSURE WILL MOVE ACROSS THE AREA TUESDAY AND WEDNESDAY. THIS SYSTEM MAY PRODUCE LIGHT TO MODERATE ACCUMULATIONS OF SNOW ACROSS THE EASTERN LAKE ONTARIO REGION, MAINLY ACROSS HIGHER TERRAIN. LAKE EFFECT SNOW MAY DEVELOP BEHIND THIS LOW PRESSURE SYSTEM AS A WESTERLY FLOW OF COLD AIR DEVELOPS LATER WEDNESDAY THROUGH THURSDAY. THIS MAY PRODUCE ADDITIONAL ACCUMULATING SNOW IN SOME AREAS EAST OF LAKE ONTARIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-301800- JEFFERSON- 1255 PM EST SUN JAN 29 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOW PRESSURE WILL MOVE ACROSS THE AREA TUESDAY AND WEDNESDAY. THIS SYSTEM MAY PRODUCE LIGHT TO MODERATE ACCUMULATIONS OF SNOW ACROSS THE EASTERN LAKE ONTARIO REGION, MAINLY ACROSS HIGHER TERRAIN. LAKE EFFECT SNOW MAY DEVELOP BEHIND THIS LOW PRESSURE SYSTEM AS A WESTERLY FLOW OF COLD AIR DEVELOPS LATER WEDNESDAY THROUGH THURSDAY. THIS MAY PRODUCE ADDITIONAL ACCUMULATING SNOW IN SOME AREAS EAST OF LAKE ONTARIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-301800- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- 1255 PM EST SUN JAN 29 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Jan 29, 11:46 AM EST, 5 hours 3 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1146 AM EST SUN JAN 29 2017
NYZ006>008-291845-
Jefferson-Oswego-Lewis-
1146 AM EST SUN JAN 29 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN JEFFERSON...LEWIS
AND NORTHERN OSWEGO COUNTIES...
A band of lake effect snow producing snow fall rates of 2 to 3
inches per hour will continue through early afternoon across
southern Jefferson, far northern Oswego, and central and northern
Lewis counties. The band is expected to drift a few more miles north
through early afternoon, then begin to move back south again later
this afternoon.
Winds in excess of 30 mph are expected with this band of lake effect
snow near Lake Ontario, producing blowing and drifting snow.
Visibility will be reduced to less than a quarter mile at times.
Locations impacted include...
Sandy Creek, Redfield, Mannsville, Adams, Carthage, Barnes Corners,
Croghan, Lowville, and Diana.
This includes Interstate 81 between exits 37 and 44.
Use extra caution if you must travel into or through this dangerous
band of lake effect snow. Be prepared for deep snow cover on roads
and very poor visibility.
LAT...LON 4349 7655 4356 7645 4356 7631 4358 7626
4378 7629 4382 7634 4414 7526 4410 7517
4374 7513
HITCHCOCKLocal storm report, Jan 29, 12:52 PM EST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1252 PM EST SUN JAN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 1 NW CONSTABLEVILLE 43.58N 75.45W
01/27/2017 M3.5 INCH LEWIS NY COCORAHS
24 HOUR SNOWFALL.
0900 PM SNOW 5 NE SPRINGVILLE 42.62N 78.64W
01/27/2017 M6.5 INCH ERIE NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
0600 AM SNOW NE KENNEDY 42.16N 79.10W
01/29/2017 M4.5 INCH CHAUTAUQUA NY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW SE MANNSVILLE 43.71N 76.06W
01/29/2017 M10.0 INCH JEFFERSON NY COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 2 SE GLENWOOD 42.60N 78.64W
01/29/2017 M4.0 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
1000 AM SNOW 2 SW FORESTVILLE 42.45N 79.20W
01/29/2017 M4.0 INCH CHAUTAUQUA NY COCORAHS
24 HOUR SNOWFALL.
&&
EVENT NUMBER BUF1700341
EVENT NUMBER BUF1700342
EVENT NUMBER BUF1700343
EVENT NUMBER BUF1700344
EVENT NUMBER BUF1700345
EVENT NUMBER BUF1700346
SJWLocal storm report, Jan 29, 1:54 PM EST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
154 PM EST SUN JAN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 AM SNOW PERRYSBURG 42.46N 79.00W
01/29/2017 M15.1 INCH CATTARAUGUS NY COOP OBSERVER
&&
EVENT NUMBER BUF1700347
HITCHCOCKSpecial weather statement, Jan 29, 2:36 PM EST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Buffalo NY
236 PM EST SUN JAN 29 2017
NYZ006>008-292130-
Jefferson-Oswego-Lewis-
236 PM EST SUN JAN 29 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN JEFFERSON...
LEWIS AND NORTHERN OSWEGO COUNTIES...
A band of lake effect snow producing snow fall rates of 1 to 2
inches per hour will continue near the Oswego, Jefferson County
border and extending through central Lewis County through late
afternoon. This band of lake effect snow is expected to drift slowly
south through late afternoon and early evening.
Winds in excess of 30 mph are expected with this band of lake effect
snow near Lake Ontario, producing blowing and drifting snow.
Locations impacted include...
Mannsville, Adams, Sandy Creek, Pulaski, Barnes Corners, Lowville,
Croghan, and Number Four.
This includes Interstate 81 between exits 36 and 41.
Use extra caution if you must travel into or through this dangerous
band of lake effect snow. Be prepared for deep snow cover on roads
and very poor visibility.
LAT...LON 4350 7654 4356 7645 4357 7628 4369 7626
4380 7631 4400 7516 4362 7511
HITCHCOCKLocal storm report, Jan 29, 4:01 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
401 PM EST SUN JAN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM SNOW 2 W ORCHARD PARK 42.77N 78.79W
01/28/2017 E5.5 INCH ERIE NY STORM CHASER
1200 AM SNOW 2 W BOSTON 42.63N 78.76W
01/29/2017 E9.5 INCH ERIE NY STORM CHASER
0100 AM SNOW 2 NE CONCORD 42.55N 78.71W
01/29/2017 E14.5 INCH ERIE NY STORM CHASER
0100 AM SNOW 3 ESE COLDEN 42.62N 78.62W
01/29/2017 E7.0 INCH ERIE NY STORM CHASER
0120 AM SNOW 1 W SPRINGVILLE 42.51N 78.69W
01/29/2017 E8.5 INCH ERIE NY STORM CHASER
0130 AM SNOW 3 N EAST CONCORD 42.59N 78.64W
01/29/2017 E6.5 INCH ERIE NY STORM CHASER
0115 PM SNOW PULASKI 43.57N 76.13W
01/29/2017 E14.0 INCH OSWEGO NY TRAINED SPOTTER
0347 PM SNOW EAST CONCORD 42.55N 78.63W
01/29/2017 M18.3 INCH ERIE NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1700348
EVENT NUMBER BUF1700349
EVENT NUMBER BUF1700350
EVENT NUMBER BUF1700351
EVENT NUMBER BUF1700352
EVENT NUMBER BUF1700353
EVENT NUMBER BUF1700354
EVENT NUMBER BUF1700355
CHURCHSpecial weather statement, Jan 29, 4:49 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
449 PM EST SUN JAN 29 2017
NYZ001-002-292245-
Orleans-Niagara-
449 PM EST SUN JAN 29 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT NORTHERN NIAGARA AND
NORTHERN ORLEANS COUNTIES...
At 444 PM EST, A band of lake effect snow producing snow fall rates
of 1 to 2 inches per hour will hug the Lake Ontario shoreline across
Niagara and Orleans counties this evening. This will create poor
travel conditions, mainly north of route 104, along the Lake Ontario
State Parkway and Route 18 Lake Road. Visibilities will drop quickly
to less than a half of a mile in this band of lake effect snow.
Locations impacted include...
Newfane, Youngstown, Waterport, Lakeside Beach State Park, Fort
Niagara State Park, Point Breeze, Kent, Kendall, Wilson and
Lyndonville.
LAT...LON 4340 7864 4342 7840 4341 7801 4333 7801
4320 7905 4325 7906 4329 7909
ChurchThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 7:33 PM EST | Special Weather Statement | BUF | Erie, Genesee | 117 min |
| Jan 28, 9:57 PM EST | Special Weather Statement | BUF | Erie, Genesee | 78 min |
| Jan 28, 10:59 PM EST | Special Weather Statement | BUF | Chautauqua | 61 min |
| Jan 29, 4:56 AM EST | Special Weather Statement | BUF | Lewis | 64 min |
| Jan 29, 7:20 AM EST | Special Weather Statement | BUF | Lewis | 115 min |
| Jan 29, 9:16 AM EST | Special Weather Statement | BUF | Lewis | 119 min |
| Jan 29, 11:46 AM EST | Special Weather Statement | BUF | Lewis | 119 min |
| Jan 29, 2:36 PM EST | Special Weather Statement | BUF | Lewis | 114 min |
| Jan 29, 5:20 PM EST | Lake Effect Snow Advisory | BUF | Niagara, Orleans | 7 hr |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.